MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955810
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Obstruction/Occlusion (2422)
Date of Event 06/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, post implant of the bard/davol ventralight st w/ echo ps the patient experienced a possible bowel obstruction, small bowel adhesions and underwent subsequent surgical intervention for removal of the mesh.It is reported that the subject device is being returned for evaluation; however, at this time has not been received.Based on the available information and not having a sample to evaluate, no conclusion can be made.Adhesion is a known inherent risk of hernia repair surgery and is listed in the adverse reactions section of the instructions for use (ifu) as a possible complication.Review of manufacturing records indicate product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.To date, this is the only reported complaint from this manufacturing lot of (b)(4) units released for distribution in february, 2020.If/when the sample is received and evaluated, a supplemental mdr will be submitted.
 
Event or Problem Description
As reported, during an unknown procedure on (b)(6) 2021, the patient underwent implant of a bard/davol ventralight st w/ echo positioning system.It was reported that the patient developed a possible bowel obstruction post implant of the mesh.On (b)(6) 2021, the patient underwent subsequent surgical intervention to remove the implanted mesh; it was found that there were small bowel adhesions to the bard/davol ventralight st mesh.It was reported that the patient went home two days after the mesh was explanted and is doing well.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported, post implant of the bard/davol ventralight st w/ echo ps the patient experienced a possible bowel obstruction, small bowel adhesions and underwent subsequent surgical intervention for removal of the mesh.It is reported that the subject device is being returned for evaluation; however, at this time has not been received.Based on the available information and not having a sample to evaluate, no conclusion can be made.Adhesion is a known inherent risk of hernia repair surgery and is listed in the adverse reactions section of the instructions for use (ifu) as a possible complication.Review of manufacturing records indicate product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.To date, this is the only reported complaint from this manufacturing lot of (b)(4) units released for distribution in february, 2020.Addendum: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to document the results of sample evaluation and additional information received.The explanted ventralight st mesh was returned for evaluation.Visual examination of the mesh shows visible contamination and tissue indicative of implant/explant.Visual examination indicates correct orientation of the implant to the anatomy at the time of surgery.Gross examination identifies no anomalies with the implant.Approximately forty-five (45) optifix fasteners were attached to the implant; fixation does not cover 360° of the outer perimeter edge.Heads of the fasteners are located on the st coated side with fasteners extruding from the mesh side of the implant, as would be anticipated.The st coating is visible which would be anticipated due to the limited dwell time in vivo.Examination did not allow for identification of alleged adhesions to the device as was reported.Based on the sample evaluation and investigation performed, no conclusions can be made.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : sample evaluated.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
MDR Report Key12091477
Report Number1213643-2021-20169
Device Sequence Number19828367
Product Code FTL
UDI-Device Identifier00801741031786
UDI-Public(01)00801741031786
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K122436
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2021
Device Catalogue Number5955810
Device Lot NumberHUDZ0780
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2021
Initial Date Received by Manufacturer 06/11/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date06/30/2021
Supplement Report FDA Received Date07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR